Alert archive / Florida / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 107, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 7, 1996, 10:01 AM CDT for Santa Rosa County, Florida. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 7, 1996, 10:01 AM CDT (15:01 UTC)
- Expired
- Jun 7, 1996, 10:45 AM CDT
- In force
- 44 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Santa Rosa County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 10:20 AM CDT | Hail 0.75 | Munson, FL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 3.0 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1237 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 836 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 071501 SVRMOB FLC113-071545- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 1001 AM CDT FRI JUN 7 1996 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1045 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTHWEST FLORIDA ...SANTA ROSA COUNTY AT 1000 AM CDT MOBILE DOPPLER WEATHER RADAR INDICATED A SEVERE THUNDERSTORM LOCATED NEAR BERRYDALE WHICH WILL MOVE TO THE NORTHEAST AND AFFECT MUNSON BY 1015 AM. THE MAIN THREAT FROM THIS THUNDERSTORM WILL BE LARGE HAIL. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WIND IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT STAY AWAY FROM WINDOWS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:59 PM CDT, 19 hours 2 minutes earlier.
Area forecast discussion, Jun 6, 2:59 PM CDT, 19 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 258 PM CDT THU JUN 6 1996 BIG CHANGES ON THEIR WAY TO FA FOR SATURDAY. WV LOOP SHOWS H5 TROF WITH JET MAX ON BACKSIDE OF H5 LOW WHICH WILL SEND THE LOW FROM MN SURGING SOUTHWARD TO AR BY 12Z SATURDAY. SURFACE TROF/COLD FRONT SHIFTS EASTWARD IN RESPONSE WITH COLD FRONT SET TO ENTER FA DURING EARLY AFTERNOON HOURS. TEMPS COOL ALOFT OVER FA AS H5-85 THERMAL TROF OVER MS BY 12Z SATURDAY MOVES INTO AL SATURDAY AFTERNOON. INSTABILITY MAY BE ON THE MILD SIDE SATURDAY DUE TO INCREASED CLOUD COVER AND COOLING NEAR 850MB DUE TO APPROACHING TROF BUT QVECTORS SHOW DYNAMIC SUPPORT REACHING FAR SOUTH INTO THE NORTHERN GULF SATURDAY. 1000-700MB VERTICAL SHEAR IS MINIMAL SATURDAY WHICH WILL FAVOR ONLY DEVELOPMENT OF PULSE TYPE STORMS. 700MB DRY SURGE NOTED TO MOVE ACROSS FA SATURDAY AFTERNOON WHICH WILL ASSIST DOWNDRAFT PRODUCTION OF PULSE STORMS. BEST 1000-850MB MOISTURE CONVERGENCE NOTED TO BE OVER NORTHERN GULF AND SOUTHERN PORTION OF MS/AL/FL. MID LEVEL DRY SURGE AND MOISTURE CONVERGENCE IN LOW LEVELS WILL FAVOR SQUALL LINE WITH COLD FRONT AS AGREES WITH 98Q. EXPECT SOME FOG DEVELOPMENT OVER SOUTHWEST AL TONIGHT BUT WILL O4NLY BE SIGNIFICANT FOR AVIATION PURPOSES. CLOUDS INCREASE FRIDAY NIGHT. NUMBERS MAY CHANGE. (1) 70/87/70/83/67 -235 (2) 72/88/71/84 -235. DRE
Nearby
Severe Thunderstorm Warnings in Florida, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.